Assessment and treatment of drug-induced tremor

C. G. Goetz, M. W. Dysken, H. L. Klawans

Research output: Contribution to journalArticlepeer-review

Abstract

The present patient appears to have a drug induced movement disorder that appeared with induction of medication and disappeared after drug cessation. The temporal pattern suggests that the movement is one of the acute-subacute neuroleptic related disorders: akathesia, dystonia, or parkinsonism. The resting tremor, loss of spontaneous facial expression, poor associated movements, and mild cogwheel rigidity indicate the diagnosis as parkinsonism. Two methods hae been described for evaluated the above patient. Clearly the same diagnosis is established whether the clinician approaches the problem descriptively (the diagnosis of tremor) or historically (the diagnosis of neuroleptic related disorder). Familiarity with both methods provides the clinician with the plasticity to integrate observation and pharmacology with an understanding of the pathophysiology of movement disorders.

Original languageEnglish (US)
Pages (from-to)310-315
Number of pages6
JournalJournal of Clinical Psychiatry
Volume41
Issue number9
StatePublished - Dec 1 1980

Fingerprint Dive into the research topics of 'Assessment and treatment of drug-induced tremor'. Together they form a unique fingerprint.

Cite this